PDA

View Full Version : hi-diagnois in but confusing



rosegirl
01-07-2010, 11:51 AM
Hi all,
i find myself struggling today with this as I have been avoiding it for weeks now while i waited on the blood tests. about 2 wks b4 christmas i notice some swelling and pain in my left hand and a rash that was all over my body was now on my hand, the er dr. suspected lupus or some autoimmune disorder, a week later my legs and feet swelled while i was waiting for my follow-up with my family doc. so back to the er where that doc agreed with the 1st doc. Long story short, i saw my doc on the 31st where he agreed and ran the blood tests, gave me info on Lupus, told me to research it and ran the blood tests and started me on medications. The blood tests are back and are negative which my dr. siad was problably going to happen.

Now i'm just plain frustrated, despite a week on the predizone i am still swelling and in pain and having a hard time letting others do things for me. After doing the research all these things we thought were individual issues are connected and are lupus and i'm scared thinking what if they tell me they dont know what it is-yea i know unlikely since they caught it but thats where I'm at today, an emotional roller coster.

kim,l
01-07-2010, 07:18 PM
dear rosegirl i know it is frustrating but just a week is not long enough you need t give it more time to get into your system this is a complex illness and there is no quick fixi am sorry you are having such a hard time lotsof us have had negative results but we still have lupus keep a diary on your symptoms and give it to your doctor there are all sorts of autoimmune disease keep insisting your doctor listen to you try to rest as much as possible and welcome to our site we will try to answer all your questions and we will listen to your concerns and support you asmuch as we can hugs kiml

rosegirl
01-07-2010, 07:39 PM
thank you kim, my dr is definitative in his assesment at this point so that is good. as im able to adjust now. i guess its just trying to adjust now and since im in the middle of a flare trying to adjust. Today is so emotional I feel like im loosing my mind, one minute im okay sitting doing nothing (as per drs orders) the next i'm crying bc i cant do anything. As for the blood test, my adoptive mom siad hers was negative for the 1st 2yrs but she was still diagonised, so i dont know why i'm letting it get to me. just one of those days i guess

Saysusie
01-10-2010, 11:03 AM
As has been mentioned, having only been on Prednisone for one week is much too soon to get discouraged. You might want to ask your doctor to add Plaquenil to your treatment (especially in light of the skin issues you are having). But, again, remember that Plaquenil is a cumulative drug and must be in the system for a while (3-6 months) before you will see substantial improvement. However, the two drugs together (Prednisone and Plaquenil) usually are very helpful in treating the symptoms that you've described.
Also, do not be surprised if, along with Lupus, you find that you also have one or more over-lapping illnesses. This is very, very common with Lupus. Most of us have other illnesses, such as Raynaud's Syndrome (very very cold extrememties), Sjgoren's Syndrome (very dry eyes, mouth, etc.), Fibromyalgia (widespread pain and fatigue), amongst others.
However, we are here to help you and to assist you in understanding your tests and their results, your treatments, and especially to help you learn as much as you can about Lupus so that you can become your own health advocate and work together with your doctors to find a treatment regimine that works for you.
Welcome to Our Family

Peace and Blessings
Namaste
Saysusie

SandyR
01-13-2010, 09:58 PM
rosegirl -
welcome to WHL. I am glad you have a good doctor who is being very proactive with you. I know you are frustrated and hope that those meds are beginning to make you feel better since you posted last week. This AI disease invading our bodies thing is all very frustrating and time consuming and a real test of our patience. Please don't lose yours. This is a great place to vent or see how others are doing with similar situations. There are a lot of threads about Plaq and people's experiences with it on here. Kick back and look around. I am sure you will find lots of helpful and encouraging information.
Sandy